Positive solutions for parametric Dirichlet problems with indefinite potential and superdiffusive reaction

Sergiu Aizicovici, Nikolaos S. Papageorgiou, Vasile Staicu

DOI: http://dx.doi.org/10.12775/TMNA.2016.014

Abstract


We consider a parametric semilinear Dirichlet problem driven by the Laplacian plus an indefinite unbounded potential and with a reaction of superdifissive type. Using variational and truncation techniques, we show that there exists a~critical parameter value $\lambda_{\ast} \gt 0$ such that for all $\lambda \gt \lambda_{\ast}$ the problem has at least two positive solutions, for $\lambda= \lambda_{\ast}$ the problem has at least one positive solution, and no positive solutions exist when $\lambda\in( 0,\lambda_{\ast})$. Also, we show that for $\lambda\geq$ $\lambda_{\ast}$ the problem has a~smallest positive solution.

Keywords


Reaction of superdifussive type; maximum principle; local minimizer; mountain pass theorem; bifurcation type theorem; indefinite and unbounded potential

Full Text:

PREVIEW FULL TEXT

References


S. Heikkila and V. Lakshmikantham, Monotone Iterative Techniques for Discontinuous

Non-linear Differential Equations, Marcel Dekker, New York, 1994.

S. Kyritsi and N.S. Papageorgiou, Multiple solutions for superlinear Dirichlet problems

with an indefinite potential, Ann. Mat. Pura Appl. 192 (2013), 297–315.

S. Lin, On the number of positive solutions for nonlinear elliptic equations when a parameter is large, Nonlinear Anal. 16 (1991), 263–297.

D. Mugnai and N.S. Papageorgiou, Resonant nonlinear Neumann problems with indefinite weight, Ann. Sc. Norm. Super Pisa Cl. Sci. Vol. XI, Fasc. 4 (2012), 729–788.

T. Ouang and J. Shi, Exact multiplicity of positive solutions for a class of semilinear

problems, J. Differential Equations 146 (1998), 121–156.

N.S. Papageorgiou and S. Kyritsi Yiallourou, Handbook of Applied Analysis,

Springer, New York, 2009.

P. Rabinowitz, Pairs of positive solutions of nonlinear elliptic partial differential equations, Indiana Univ. Math. J. 23 (1973), 172–185.

R. Showalter, Hilbert Space Methods for Partial Differential Equations, Pitman, London, 1977.

M. Struwe, Variational Methods, Springer Verlag, Berlin, 1990.

J. Vazquez, A strong maximum principle for some quasilinear elliptic equations, Appl.

Math. Optim. 12 (1984), 191–202.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism